Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 30, 2012, 5:53 PM EST. It took effect at Jan 31, 2012, 6:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2012, 5:53 PM EST (22:53 UTC)
- In effect from
- Jan 31, 2012, 6:00 AM EST
- Expired
- Feb 1, 2012, 3:19 AM EST
- In force
- 21 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
447 WHUS71 KOKX 302253 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 553 PM EST MON JAN 30 2012 ...ROUGH CONDITIONS ON THE WATERS ON TUESDAY... ANZ350-353-311000- /O.CAN.KOKX.SC.Y.0015.000000T0000Z-120130T2300Z/ /O.NEW.KOKX.SC.Y.0016.120131T1100Z-120201T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 553 PM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST WEDNESDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-311000- /O.NEW.KOKX.SC.Y.0016.120131T1100Z-120131T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 553 PM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM EST TUESDAY. * LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-311000- /O.NEW.KOKX.SC.Y.0016.120131T1100Z-120201T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 553 PM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST WEDNESDAY. * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET AND OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
6 follow-up statements
167 WHUS71 KOKX 302305 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 605 PM EST MON JAN 30 2012 ...ROUGH CONDITIONS ON THE WATERS ON TUESDAY... ANZ330-340-345-311000- /O.CON.KOKX.SC.Y.0016.120131T1100Z-120131T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 605 PM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM EST TUESDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-311000- /O.CON.KOKX.SC.Y.0016.120131T1100Z-120201T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 605 PM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST WEDNESDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET AND OUT 20 NM. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
827 WHUS71 KOKX 310137 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 837 PM EST MON JAN 30 2012 ...ROUGH CONDITIONS ON THE WATERS ON TUESDAY... ANZ330-340-345-311100- /O.CON.KOKX.SC.Y.0016.120131T1100Z-120131T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 837 PM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM EST TUESDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-311100- /O.CON.KOKX.SC.Y.0016.120131T1100Z-120201T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 837 PM EST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 5 AM EST WEDNESDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET AND OUT 20 NM. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
700 WHUS71 KOKX 310842 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EST TUE JAN 31 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH WEDNESDAY... ANZ330-340-345-310945- /O.CAN.KOKX.SC.Y.0016.120131T1100Z-120131T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 AM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS ARE EXPECTED TO REMAIN BELOW 25 KT...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-355-312130- /O.EXT.KOKX.SC.Y.0016.120131T1100Z-120201T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 AM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...THROUGH WEDNESDAY. THE STRONGEST WINDS WILL OCCUR THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
129 WHUS71 KOKX 312053 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EST TUE JAN 31 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH WEDNESDAY NIGHT... ...GUSTY WEST WINDS ON NEW YORK HARBOR WEDNESDAY AFTERNOON... ANZ338-010500- /O.EXB.KOKX.SC.Y.0016.120201T1700Z-120201T2300Z/ NEW YORK HARBOR- 353 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY. * LOCATION...NEW YORK HARBOR. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-010500- /O.EXT.KOKX.SC.Y.0016.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...THROUGH WEDNESDAY NIGHT. HIGHEST WINDS AND SEAS EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
591 WHUS71 KOKX 010152 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 852 PM EST TUE JAN 31 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH WEDNESDAY NIGHT... ...GUSTY WEST WINDS ON NEW YORK HARBOR WEDNESDAY AFTERNOON... ANZ350-353-355-011030- /O.CON.KOKX.SC.Y.0016.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 852 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY AND OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...THROUGH WEDNESDAY NIGHT. HIGHEST WINDS AND SEAS EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-011030- /O.CON.KOKX.SC.Y.0016.120201T1700Z-120201T2300Z/ NEW YORK HARBOR- 852 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY... * LOCATION...NEW YORK HARBOR. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
069 WHUS71 KOKX 010819 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 319 AM EST WED FEB 1 2012 ANZ350-353-355-010930- /O.CAN.KOKX.SC.Y.0016.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 319 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ338-010930- /O.CAN.KOKX.SC.Y.0016.120201T1700Z-120201T2300Z/ NEW YORK HARBOR- 319 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 3:21 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 30, 3:21 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EST MON JAN 30 2012
.SYNOPSIS...
A WARM FRONT APPROACHES TONIGHT AND PASSES EARLY TUESDAY. LOW
PRESSURE PASSES TO THE NORTH WEDNESDAY AND DRAGS A COLD FRONT
THROUGH WED NIGHT. HIGH PRESSURE BUILDS IN THROUGH SATURDAY NIGHT.
A CLIPPER SYSTEM THEN APPROACHES SUNDAY AND TRACKS EAST MONDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
DISSIPATING CU THRU THIS EVE...BUT MID/HIGH CLOUDS OVER PA AND NY
STATE WILL BEGIN TO OVERSPREAD THE CWA FROM THE W. THE RIDGE AXIS
OVER CNTRL PA WILL CONTINUE TO EASE EWD...AND IS FCST BY THE
MODELS TO BE OVER THE CWA AROUND 00Z. THIS WILL ALLOW FOR WINDS TO
CONTINUE TO DIMINISH THRU 7 PM.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH TUESDAY NIGHT/...
INCREASING CLOUDS OVERNIGHT WITH BKN-OVC SKIES BY MIDNIGHT.
DIVERGENT REGION OF THE JET N OF THE CWA...SO BEST FROGEN AND LIFT
ACROSS CNTRL AND NRN NEW ENGLAND. WILL MAINTAIN SLIGHT CHANCES FOR
LIGHT SNOW ACROSS THE NRN TIER OF THE CWA...BUT MEASURABLE PCPN
APPEARS TO BE BECOMING MORE AND MORE UNLIKELY. WHEN THE BAND SETS
UP ON RADAR AND STLT LATER THIS EVE...POPS MAY BE COMPLETELY
PULLED IF THEY LINE UP WITH THE CURRENT MODEL TRENDS. ANY PCPN
SHOULD BE SHORTLIVED WITH THE LLJET ALIGNED IN A SWLY FASHION AS
OPPOSED TO MERIDIONAL.
EARLY SPRING WEATHER RETURNS FOR TUE AS SW FLOW BRINGS TEMPS TO
NEAR 50. THE CITY AND POINTS S/SW LIKELY TO HIT THE MID 50S ON SW
LLVL FLOW OVER THE LAND. TEMPS ACROSS THE COASTS HELD DOWN DUE TO
THE ONSHORE COMPONENT FLOW. TEMPS ALOFT SUFFICIENTLY WARM HOWEVER
TO ALLOW FOR RECORDS TO BE APPROACHED OR EXCEEDED AT KBDR AND
KISP. FAIR WEATHER BUT CLOUDS INCREASE BY EVE AS GULF MOISTURE
WITH PACIFIC TAP GETS ENTRAINED INTO THE REGION.
DRY TUE NGT WITH MOSTLY CLOUDY SKIES. TEMPS WAY ABV CLIMO IN THE
CITY DUE TO THE WARM AIRMASS...HEAT ISLAND EFFECT AND CLOUDS. THE
RECORD HI LOW AT KJFK IS 40. THIS IS BREAKABLE...DEPENDING ON THE
SPEED OF THE CAA WED NGT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LARGE MODEL DIFFERENCES NOTED THURSDAY NIGHT ONWARD...WITH
CONFIDENCE IN FORECASTING ANY SUBTLE FEATURES LOW AT THIS TIME. FOR
THIS REASON...FOLLOWED HPC WITH EMPHASIS ON TWEAKING FORECAST FOR
LOCAL EFFECTS.
HIGHER CONFIDENCE IN OVERALL ZONAL FLOW WED AND THU...WITH THE
EXCEPTION OF TWO WEAK SHORTWAVES QUICKLY MOVING EAST. THIS PATTERN
EVENTUALLY GIVES WAY TO DEEPER NW FLOW ACROSS THE NORTHEAST AS SE
CANADIAN TROUGH SETS UP. SPLIT FLOW CONTINUES WITH CLOSED LOW OR
TROUGH EVENTUALLY SETTLING ACROSS THE ROCKIES/MID WEST.
LOOKS MAINLY DRY WED WITH FIRST SHORTWAVE...WITH PERHAPS AN
ISOLATED SHOWER OR TWO. AREA FIRMLY IN THE WARM SECTOR WEDNESDAY
AHEAD OF THE COLD FRONT...WITH MILD READINGS IN SW FLOW. MOS BLEND
USED.
THEREAFTER...GENERALLY FORESEE DRY CONDITIONS FOR OUR NECK OF THE
WOODS...WITH INITIAL MILD AIR WEDNESDAY BEING REPLACED BY
COOLER...CLOSER TO SEASONABLE AIR THEREAFTER.
MAIN FEATURES TO KEEP AN EYE ON WILL BE LOW PRESSURE RIDING ALONG
FRONT THAT PASSES THROUGH LATE WEDNESDAY. THIS LOW PASSES TO OUR
SOUTH SOMETIME THURSDAY..ASSOCIATED WITH SECOND SHORTWAVE.
THEN...NEXT SOUTHERN LOW PRESSURE APPROACHES AND MOVES SOUTH LATER
THIS WEEKEND. OTHERWISE...CLIPPER SYSTEM APPROACHES LATER SUNDAY AND
PASSES TO THE NORTH. LOW POPS FOR THESE SYSTEMS AT THIS TIME. EVEN
GEFS ENSEMBLES YIELD HIGHEST POPS FOR SUNDAY...SO THIS WILL NEED TO
BE MONITORED.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR AS HIGH PRESSURE SLIDES EAST OFF THE MID ATLANTIC COAST AND A WARM
FRONT LIFTS NORTH OF THE AREA BY MORNING.
WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH SUNSET. LIGHT
SOUTHWEST FLOW TONIGHT AHEAD OF THE WARM FRONT. SOME GUSTS TO NEAR
20 KT ON TUESDAY AFTN.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: HIGH CONFIDENCE IN WND FCST. GUSTS MORE
OCCASIONAL THROUGH 22Z. NO ISSUES FORESEEN.
KLGA FCSTER COMMENTS: HIGH CONFIDENCE IN WND FCST. GUSTS MORE
OCCASIONAL THROUGH 22Z. NO ISSUES FORESEEN.
KEWR FCSTER COMMENTS: HIGH CONFIDENCE IN WND FCST. GUSTS MORE
OCCASIONAL THROUGH 22Z AND VERY LIKELY END BY 23Z. NO ISSUES
FORESEEN.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE AFN...VFR.
WED...SUB-VFR POSSIBLE.
THU...VFR - CHANCE OF SUB VFR LATE
FRI-SAT...VFR.
&&
.MARINE...
CONDITIONS WILL CONTINUE TO IMPROVE THIS EVE AS SEAS SUBSIDE TO
BLW 5 FT. THE SCA WILL REMAIN WITH AN EXPIRATION OF 6PM. SW WINDS
INCREASE LATE TNGT AFT THE PASSAGE OF A WARM FRONT. WINDS AND SEAS
WILL REACH SCA LVLS ON THE OCEAN TUE...SPEEDS ARE MRGNL FOR THE
REMAINDER OF THE WATERS. THE S SHORE BAYS WILL BE THE MOST
SUSCEPTIBLE OF THE PROTECTED WATERS. WINDS WILL DIMINISH SLIGHTLY
TUE NGT AS THE JET PASSES TO THE E...BUT SEAS WILL REMAIN ABV 5 FT
ON THE OCEAN.
SOUTHWEST FLOW PREVAILS WEDNESDAY AHEAD OF A COLD FRONT. THIS FRONT
MOVES THROUGH WEDNESDAY NIGHT...WITH NW FLOW IN IT/S WAKE EXPECTED.
AN AREA OF LOW PRESSURE WILL PASS TO THE SOUTH LATER
THURSDAY...RIDING ALONG THE FRONT. THIS LOW PRESSURE WILL NEED TO BE
WATCHED...BUT RIGHT NOW...DO NOT ANTICIPATE A LARGE IMPACT ACROSS
THE LOCAL WATERS.
HIGH PRESSURE BUILDS FROM THE WEST FRIDAY AND SATURDAY.
&&
.HYDROLOGY...
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED THRU THU NGT.
&&
.EQUIPMENT...
THE WEATHER OBSERVATION FROM CENTRAL PARK WILL BE UNAVAILABLE
UNTIL FURTHER NOTICE. THIS IS DUE TO A SIGNIFICANT POWER
INTERRUPTION TO THE CENTRAL PARK AUTOMATED SURFACE OBSERVING
STATION /ASOS/ AND BACKUP STATION. UTILITY WORKERS ARE ADDRESSING
THE PROBLEM...BUT THERE IS CURRENTLY NO ESTIMATED TIME FOR RETURN
TO SERVICE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
353.
&&
SYNOPSIS...JMC/PW
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...PW
AVIATION...JST
MARINE...JMC/PW
HYDROLOGY...JMC
EQUIPMENT...Hazardous weather outlook, Jan 30, 4:36 AM EST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 436 AM EST MON JAN 30 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006- 103>108-NYZ067>075-078>081-176>179-310945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 436 AM EST MON JAN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:29 AM EST | Small Craft Advisory | OKX | 13 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.